I hope everyone is having a good morning - sipping coffee and waking up. Another snow day for me today (20" of snow to fall when all is said and done) Kitty I am waiting for you. LOL need help shoveling. Perfect snowman packing snow but a job to shovel :(
I took a step back after my last visit with my MD on Friday. Even though a solid nodule HAS been located on my dead gland (which looks like a limp drenched pair of wet pantyhose hanging on a hanger) on the ultra sound. I thought about his Dx on the inflamation in the lungs.
I don't agree that I should NOT get this nodule out - I want it gone and it will be done come he// or high water - but I wanted to respect his thoughts on what he read on the report.
Yesterday I sat and read each word - if I didn't understand the mumbo-jumbo medical terminology - I asked and looked everything up. Some of his Dx made sense so I opted to start the Qvil inhaler yesterday. I have NOT filled the predisone nor albuteral inhaler. I have to research that more and so far I am not impressed with the albuteral.
Sitting here for the first time in a while - I have a significant relief from the choking sensation and pain.. It IS still present and (where the nodule is) I still feel pressure - only minimal though. Definately not the same as I experienced last week. Remember , I had a chest cold a month ago so that is why I opted to try it.
Common sense tells me - IF there IS inflammation present in neck and throat - the nodule in there would cause more pressure. Right?
Rest assured - this nodule conversation is NOT over and it WILL be removed. I have found two wonderful ENT surgeons / thyroid close by. One in Milwaukee and another whom I am totally impressed with his credentials is in the city of Kenosha - near me. Since I have the day off again both offices will be called and I will decide who to see for follow up on this - gut says Kenosha. I anticipate a visit within a week.
Why I am writing this is : I think we get off track with our care sometimes
1 - When we don't feel well for so long and recieve shotty care in our past visits with doctors (which many of us write about) we tend to possibily have a "chip" on our shoulder and become a bit closed mind to other options that may be contributing to us NOT feeling well. It's easy to "dog" the physician - instead of trying to look at the whole picture. Maybe we ARE still just humas and can have something else wrong - not just the thyroid.
2- Trust and losing faith in the medical "practice" is common for us. Why wouldn't it be so?? It seems that you can't find any two physicians to agree with each other on anything which frustrates the heck out of the patient. So us smart ones research extensively on our condition. Which is good - but also could be obsessive?
Let's face it - I have bad habits too. I smoked heavy for a long time. I will still on occassion light up too!! - I need to QUIT totally. Why wouldn't my throat and chest hurt?? because I hurt my body. I used to power walk 3 to 5 miles a day in every sort of weather. Did 3 miles in 42 minutes!!
Now since the thyroid took a cr@p. I go to work - come home and sit. What's that?
The "martini" is still an event I enjoy on ocassion and at times I will enjoy more than I should :)
My goal is to "try" to be a little more open minded. I WANT to get better and I think what I have learned........ - having you all .........- and starting to respect and trust my doctor (who has made a significant improvement on me with meds) I hope moves me to a better attitude.
Reflecting back on Friday's appointment he "didn't" dismiss the idea of removing the nodule. He just felt addressing the inflamation right now would be best. I feel like such a fool. AND he is the first doctor that is running additional hormones tests.
I have asthma and it gets worse after a bad cold. It has actually been worse this last year when my thyroid got worse. The albuterol can really help. Better, though is a long term inhaler like Flovent and the like. It is an inhaled steroid, but not absorbed systemically.
What is a Qvil inhaler?
I'm glad that you are getting some relief from it's use.
I've been thinking of you. It will be 73 degrees here today. Weird and gross! On Sunday, it will be a high of 20! Bizzare!
The kids and I will be out to help you shovel.
What is a Qvil inhaler .. I, too, clueless on that one and my two daughters are true asthmatics?
If I were you I'd opt to at least try the albuterol inhaler .... you will see within a few mins of the first two puffs if it helps at all .... it is short-acting inhaler to open up constricted airways and help you breath and stop coughing, too bcz it lets the mucous flow thru.
If your Dr has suggested prednisone, too, you aren't in the greatest shape in the lung dept ... if you are skeptical about taking prednisone via mouth which takes down inflammation all over and does it fast, then maybe ask for Flovent that you inhale and that works, too, but only on the lungs and takes 24-48hrs to "kick in" .. but maybe he feels the oral is needed bcz of throat/neck involvement and, yes, if you are swollen all up there your nodule will ache and hurt more than normal as mine did with any inflammation to the lymph nodes pressed up on that area and ouchies!
Great post .. so glad you had a good talk with yourself last night :)
We had 52 degrees for Giants SuperBowl Victory Parade in the City yesterday .. my husband happened to be down in that area via an appt set up weeks ago LOL so he gave me firsthand account of the parade!
Be careful driving .... you know you are *hypo*thyroid when you drive in a snowstorm for your meds .... hee hee hee .. you WANT to feel better.
Never heard of that Q inhaler will look it up ... learn something all the time, eh?
YOU MUST BE BAD if he has you on the Q inhaler + prednisone .. I just looked up the Q inhaler and it is like Flovent ...........yeah, I think you'll feel better with all these meds in you ... don't mess around ... keep in mind the albuterol may make you jittery for a few mins after you use it ... so keep that in mind in case you think your thyroid is wearing a tinfoil hat when you use it ,, LOL!
Before you use an albuterol inhaler at home you should first use it in the presence of medical personnel. I can't even breath it when some one else is taking a breathing treatment with it or my heart rate goes up to about 200. Can't imagine what it would do if I actually inhaled the stuff directly. I use Pulmicort powder inhaler. YUCK! But works really well.
My nephew also can't take it and it almost killed him twice by pushing his heart rate up so high they said he should have had a heart attack.
Not trying to be an alarmist, most people handle it just fine. But then there are the ones like me that it can kill.
Hope you feel much better soon. Does sound like your lungs are not in good shape right now, but praying they will get back to normal soon.
I have interesting side effect with albuterol and synthroid: I GET SHORT TEMPERED with anything and everyone around me ... that and/or the Flovent ... the Endo said the Albuterol mixed with Synthroid can be side effects .. in my case more short tempered than ever but not too bad in heart palps with the mix of two meds.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.